Alabama, 2025

Tornado and Hail in Alabama, May 1 to 3, 2025

May 1 to 3, 2025 · NWS BMX · 40 events in 15 counties and zones

Multiple days of thunderstorms across Central Alabama resulted in instances of wind damage and hail across the region from May 1-3. During the morning of May 1, a lightning strike in Pell City resulted in an injury.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
2
Property damage
$7,000
Crop damage
None recorded
Events
40

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BMX wrote it up.

Multiple days of thunderstorms across Central Alabama resulted in instances of wind damage and hail across the region from May 1-3. During the morning of May 1, a lightning strike in Pell City resulted in an injury. Wind damage and hail on May 2 was generally concentrated along and north of Interstate 59/20 as a line of severe thunderstorms moved from Mississippi to Georgia. A fatality and injury occurred the morning of May 3 near Red Mountain in Birmingham after a tree fell on power workers repairing damage from the previous evening. Wind damage and hail were less prevalent on the evening of May 3 as another line of thunderstorms moved southeastward across Central Alabama. However, a brief EF-0 tornado occurred in the Salem area of Lee County, causing minor tree damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at May 1, 5:59 AM CST, 3 hours 32 minutes earlier. Its key messages:

  • Updated at 654 AM CDT THU MAY 1 2025
  • There is a level 1 out of 5 risk for severe storms today for areas northwest of Interstate 85 from 4 pm to 10 pm. Threats include damaging wind gusts up to 60 mph and hail up to quarter size.
  • There is a level 1 out of 5 risk for severe storms Friday afternoon and evening for areas northwest of Interstate 85. Threats include damaging wind gusts up to 60 mph and hail up to quarter size.
Area forecast discussion, May 1, 5:59 AM CST, 3 hours 32 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
659 AM CDT Thu May 1 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 654 AM CDT THU MAY 1 2025

 - There is a level 1 out of 5 risk for severe storms today for
   areas northwest of Interstate 85 from 4 pm to 10 pm. Threats
   include damaging wind gusts up to 60 mph and hail up to quarter
   size.

-  There is a level 1 out of 5 risk for severe storms Friday
   afternoon and evening for areas northwest of Interstate 85.
   Threats include damaging wind gusts up to 60 mph and hail up to
   quarter size.

&&

.SHORT TERM...
(Today through Friday)
Issued at 349 AM CDT THU MAY 1 2025

This AM, satellite is indicating ample cloud cover at varied levels.
There are also some widely scattered radar returns near the NERN and
SWRN peripheries of the CWA. At the surface, we have continued weak
onshore SRLY flow around the base of a surface ridge to the E over
the WRN Atlantic. Low pressure is situated over Newfoundland with a
front extending out of it to the E and S over the WRN Atlantic and
back WWD into VA and MO. The surface front will not have the upper
support required to push far enough SWD to reach C AL today. C AL
will continue to see SRLY low level onshore flow around the
retreated ridge. In the upper levels, there is a weakening ridge
extending from the Carolinas SWWD into Mexico and a shortwave trough
present from the Central Plains into E TX with SW flow into C AL
around the base of the trough. This shortwave is expected to move to
the NE toward the Great Lakes by late today and get somewhat
absorbed into the longwave trough over the N Central US. On Friday,
the surface front should begin to make some progress toward AL
resulting in additional convection for Friday ahead of it across AL.

For today, we will continue with similar temperatures from our warm
flow regime. For this afternoon into this evening, the upper
shortwave will be close enough to have more of an effect on our
area's weather. Outflow activity from storms to our NW (closer to
the shortwave) should be able to reach us by afternoon. While we
will have chances for some isolated convection during the morning,
the storms of greater concern and coverage will be focused later in
the day and into the evening. Storms will be arriving in the NW
counties in the mid/late afternoon and will be greeted by a hot and
unstable atmosphere. There should be enough instability for a few
strong to severe storms. The primary threat will be damaging
straight line winds with a lower but non zero hail threat. The
severe threat will continue into the evening hours into much of the
area. Storms should decrease in intensity as they progress SEWD
through the evening as they move further from the main system and
with the loss of daytime heating. While a few strong storms are not
out of the question in the SE counties, threats should be sub-severe
by the time of their arrival. Friday will have similar timing and
threats to today but will be the result of storm development from
forcing ahead of the surface front.

08

&&

.LONG TERM...
(Friday night through next Wednesday)
Issued at 349 AM CDT THU MAY 1 2025

An advancing 500 mb trough and surface front will bring widespread
showers and some thunderstorms on Saturday. While the presence of
the upper trough will provide bulk shear upwards of 35 knots ahead
of the front, only weak instability is forecast during the day;
so, we are not advertising a severe risk at this time.

The surface front is progged to move across the area Saturday
night while the 500 mb trough evolves into a cutoff low, centered
to our north. For Sunday, this should result in showers and storms
along the front over the coastal southeast, arching back to the
nearly stacked low pressure center over the Midwest. I am leaning
toward the dry slot portion of this system bringing fair weather
back to a majority of the area, supported by ensembles, versus the
NBM that was previously dry but now wants to indicate a broader
slight chance of showers.

Fair weather is expected on Monday and Tuesday, followed by a
chance of showers and storms in a TBD extent mid to late next
week, perhaps emanating from upstream convective activity.

89^GSatterwhite

&&

.AVIATION...
(12Z TAFS)
Issued at 654 AM CDT THU MAY 1 2025

MVFR to IFR at most places except for some dense fog at MGM.
Conditions should improve around 14-15z. We have a few showers
near TCL, but coverage for shower and tstorms pick up across C AL
TAFs this afternoon into tonight with expected outflow convection
from an upper shortwave expected to the NW of AL today into
tonight. Some lower vsbys/cigs will be possible with the
convection at times. Winds outside of storms will be generally S
to start then for some becoming SW during the day. The best
chances for storms will be starting in the WRN part of the state
this afternoon and expanding further into C AL tonight.

08

&&

.FIRE WEATHER...

Isolated showers are forecast this morning for part of central
Alabama, followed by an increased risk for showers and
thunderstorms, occurring in waves, from this afternoon through
Saturday. There will be no low RH issues over the next few days.
20-foot winds will be from the southwest today between 5-10 mph,
southwest on Friday near 5 mph, and southwest on Saturday between
5-10 mph though locations along Interstate 22 should begin to turn
to the northwest. Winds will be higher in and near storms.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     84  59  82  60 /  40  60  70  70
Anniston    83  62  80  62 /  20  60  70  60
Birmingham  84  63  82  64 /  50  70  80  70
Tuscaloosa  84  63  82  64 /  70  70  80  70
Calera      83  64  79  64 /  50  60  70  70
Auburn      83  64  80  64 /  20  30  60  40
Montgomery  87  64  84  64 /  20  40  70  40
Troy        85  63  84  63 /  20  30  60  30

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
Dense Fog Advisory until 9 AM CDT this morning for the following
counties: Autauga-Barbour-Bullock-Coosa-Dallas-Elmore-Lowndes-
Macon-Montgomery-Pike-Russell-Tallapoosa.

&&

SHORT TERM...08
LONG TERM....89^GSatterwhite
AVIATION...08
Hazardous weather outlook, May 1, 1:55 AM CST, 7 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
255 AM CDT Thu May 1 2025

ALZ011>015-017>050-021100-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
255 AM CDT Thu May 1 2025

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

There is a level 1 out of 5 risk for severe storms today for areas
northwest of Interstate 85 from 4 pm to 10 pm. Threats include
damaging wind gusts up to 60 mph and hail up to quarter size.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is a level 1 out of 5 risk for severe storms Friday afternoon
and evening for areas northwest of Interstate 85. Threats include
damaging wind gusts up to 60 mph and hail up to quarter size.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management will be needed
for today and Friday.

The radar

The Birmingham radar (KBMX), 65 km away, was scanning. The volume nearest the first event began at 15:33 UTC.

Open the radar archive at this moment

Event by event

34 thunderstorm wind, 4 hail, 1 lightning, 1 tornado. Local standard time, as filed.

Lightning, St. Clair

When
May 1, 9:31 AM CST to 9:32 AM CST
Where
St. Clair County, 0.58 mi SSE of Oak Ridge
Injuries
1 direct, 0 indirect
Reported by
Broadcast Media
Coordinates
33.592, -86.276

A lightning strike at 10:31 am CDT along 30th Street N in Pell City resulted in an injury.

Thunderstorm Wind, Cherokee

When
May 1, 4:10 PM CST to 4:26 PM CST
Where
Cherokee County, 1.1 mi E of New Moon
Measured
40 kt (46 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
34.377, -85.501

A large tree fell partially on a home along County Road 217. A couple other trees fell on Highway 35 at Blanche and on Longshore Drive in Leesburg.

Thunderstorm Wind, Lamar

When
May 2, 2:17 PM CST to 2:28 PM CST
Where
Lamar County, 0.9 mi NE of Vernon
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.760, -88.110

Trees and power lines were downed across Vernon and nearby areas.

Thunderstorm Wind, Fayette

When
May 2, 2:36 PM CST to 2:38 PM CST
Where
Fayette County, 3.03 mi N of Fayette R Arthur Arp
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.764, -87.796

Trees were downed at the intersection of Highway 171 and Highway 102.

Thunderstorm Wind, Walker

When
May 2, 2:52 PM CST to 2:55 PM CST
Where
Walker County, 0.33 mi NE of Eldridge
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
33.923, -87.615

Social media report of trees down in Eldridge along Alabama Highway 118 near Eldridge Baptist Church.

Hail, Sumter

When
May 2, 3:33 PM CST to 3:35 PM CST
Where
Sumter County, 2.77 mi WNW of Livingston
Measured
1 in hail
Reported by
Fire Department/Rescue
Coordinates
32.596, -88.224

Quarter-size hail reported on the County Road 12 overpass on Interstate 20/59 by York VFD.

Thunderstorm Wind, Jefferson

When
May 2, 4:15 PM CST to 4:17 PM CST
Where
Jefferson County, 2.24 mi NNW of Hopkins
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
33.507, -87.101

Trees were downed on William Howton Rd near Sylvan Springs.

Thunderstorm Wind, Blount

When
May 2, 4:25 PM CST to 4:29 PM CST
Where
Blount County, 1.56 mi NNE of Hoods Xrds
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.999, -86.406

Trees fell across County Road 39 and a tree fell on a car along Horton Mill Rd.

Thunderstorm Wind, Jefferson

When
May 2, 4:25 PM CST to 4:35 PM CST
Where
Jefferson County, 1.12 mi SSE of Majestic
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
33.715, -86.763

Trees fell across Glennwood Rd near Glennwood Baptist Church. Another tree fell on a car in Gardendale.

Thunderstorm Wind, Blount

When
May 2, 4:28 PM CST to 4:31 PM CST
Where
Blount County, 3.2 mi W of Hayden
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.876, -86.826

Trees fell across Meadow Ln in the Smoke Rise area.

Thunderstorm Wind, Jefferson

When
May 2, 4:31 PM CST to 4:34 PM CST
Where
Jefferson County, 2.92 mi SE of Mc Calla
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
33.301, -86.983

Trees were downed at Pocahontas Rd and Lou George Loop.

Thunderstorm Wind, Jefferson

When
May 2, 4:37 PM CST to 4:40 PM CST
Where
Jefferson County, 1.22 mi NW of Homewood
Measured
50 kt (58 mph) estimated gust
Deaths
0 direct, 1 indirect
Injuries
0 direct, 1 indirect
Reported by
Emergency Manager
Coordinates
33.492, -86.785

Tree damage occurred along Red Mountain. A fatality and an injury occurred on 21st Avenue South the next morning after a tree fell on power workers during storm cleanup.

Thunderstorm Wind, Jefferson

When
May 2, 4:37 PM CST to 4:51 PM CST
Where
Jefferson County, 0.58 mi E of Trussville
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
33.620, -86.610

Trees were downed near downtown Trussville, including along Happy Hollow Rd.

Thunderstorm Wind, Shelby

When
May 2, 4:38 PM CST to 4:40 PM CST
Where
Shelby County, 0.58 mi W of Quito
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
33.380, -86.760

A large tree fell on a house in the Indian Valley Subdivision.

Thunderstorm Wind, Jefferson

When
May 2, 4:38 PM CST to 4:40 PM CST
Where
Jefferson County, 0.97 mi ENE of Vestavia Hills
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
33.405, -86.764

Trees were downed on Old Rocky Ridge Rd and Rocky Ridge Lane.

Thunderstorm Wind, Jefferson

When
May 2, 4:39 PM CST to 4:47 PM CST
Where
Jefferson County, 1.81 mi S of Overton
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
33.474, -86.694

Numerous trees were downed across Mountain Brook, Cahaba Heights, and Liberty Park, including on Corinth Dr, Montevallo Rd, Norman Dr, and Liberty Pkwy. Liberty Pkwy was blocked near Vestavia Fire Station #4. A tree fell on a house on Overton Rd in Cahaba Heights as well.

Thunderstorm Wind, St. Clair

When
May 2, 4:45 PM CST to 5:05 PM CST
Where
St. Clair County, 1.53 mi WNW of Margaret
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.686, -86.476

Multiple trees were downed in the Argo and Margaret areas.

Thunderstorm Wind, Etowah

When
May 2, 4:46 PM CST to 4:55 PM CST
Where
Etowah County, Pana
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.030, -86.280

A few trees were downed along Alabama Highway 132 in western Etowah County.

Thunderstorm Wind, Etowah

When
May 2, 4:50 PM CST to 5:25 PM CST
Where
Etowah County, 0.87 mi ESE of Gadsden
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.015, -86.006

Trees were blown down across Etowah County.

Thunderstorm Wind, St. Clair

When
May 2, 4:57 PM CST to 5:05 PM CST
Where
St. Clair County, 0.12 mi N of Odenville
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.682, -86.400

Multiple trees were downed in Odenville.

Thunderstorm Wind, Cherokee

When
May 2, 5:00 PM CST to 5:30 PM CST
Where
Cherokee County, Centre
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.150, -85.680

Trees were blown down across Cherokee County.

Thunderstorm Wind, Shelby

When
May 2, 5:01 PM CST to 5:02 PM CST
Where
Shelby County, 3.15 mi SSW of Simmsville
Measured
50 kt (58 mph) estimated gust
Reported by
NWS Employee
Coordinates
33.286, -86.684

A tree fell across County Road 39 just north of the County Road 74 intersection.

Thunderstorm Wind, Cherokee

When
May 2, 5:05 PM CST to 5:08 PM CST
Where
Cherokee County, 0.3 mi E of Broomtown
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
34.371, -85.515

Trees were downed blocking County Roads 41 and 99 northeast of Broomtown.

Hail, Calhoun

When
May 2, 5:16 PM CST to 5:20 PM CST
Where
Calhoun County, 0.89 mi WNW of Alexandria
Measured
1.25 in hail
Reported by
Broadcast Media
Coordinates
33.775, -85.894

Social media video of at least half dollar-size hail in Alexandria relayed via broadcast media.

Thunderstorm Wind, Talladega

When
May 2, 5:24 PM CST to 5:27 PM CST
Where
Talladega County, 0.32 mi SE of Winterboro
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.316, -86.197

Trees were downed blocking both lanes of Alabama Highway 21 in Winterboro.

Hail, Calhoun

When
May 2, 5:26 PM CST to 5:29 PM CST
Where
Calhoun County, 0.79 mi ENE of Wellington
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
33.824, -85.887

Quarter-size hail was reported in Wellington.

Thunderstorm Wind, Talladega

When
May 2, 5:33 PM CST to 5:41 PM CST
Where
Talladega County, Sylacauga
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.170, -86.250

Trees were downed in Sylacauga, including on Cedar Creek Dr and Park St.

Thunderstorm Wind, Calhoun

When
May 2, 5:39 PM CST to 5:41 PM CST
Where
Calhoun County, 2.8 mi WNW of Tredegar
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.890, -85.823

Trees fell across Rocky Hollow Rd northwest of Jacksonville.

Thunderstorm Wind, Calhoun

When
May 2, 5:45 PM CST to 5:47 PM CST
Where
Calhoun County, 2.03 mi S of Bynum
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.591, -85.976

Trees and power lines were downed, blocking Ponderosa Trail near Bynum.

Thunderstorm Wind, St. Clair

When
May 2, 5:47 PM CST to 6:00 PM CST
Where
St. Clair County, 0.85 mi NE of Moody
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.590, -86.492

Multiple trees were downed in the Moody area.

Thunderstorm Wind, Calhoun

When
May 2, 5:52 PM CST to 5:53 PM CST
Where
Calhoun County, 1.69 mi SW of Hobson City
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.616, -85.844

Trees and power lines were downed on Alice St in Oxford.

Thunderstorm Wind, Blount

When
May 3, 2:39 PM CST to 2:42 PM CST
Where
Blount County, 0.58 mi NE of Taits Gap
Measured
56 kt (64 mph) estimated gust
Reported by
Public
Coordinates
33.977, -86.394

A couple dozen trees were blown down across property located off Alabama Highway 132 near Taits Gap Loop.

Thunderstorm Wind, Cherokee

When
May 3, 3:28 PM CST to 3:38 PM CST
Where
Cherokee County, 1.76 mi ESE of Loop
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.310, -85.592

Several trees were downed north of Gaylesville, including at County Roads 41 and 772, County Road 826, County Road 114, County Road 81 at 77, and Alabama Highway 35.

Thunderstorm Wind, Talladega

When
May 3, 4:03 PM CST to 4:05 PM CST
Where
Talladega County, 1.65 mi NNE of Childersburg
Measured
35 kt (40 mph) estimated gust
Property damage
$500
Reported by
Emergency Manager
Coordinates
33.291, -86.357

Trees and power lines were downed on Canal St in Childersburg.

Thunderstorm Wind, Calhoun

When
May 3, 4:09 PM CST to 4:11 PM CST
Where
Calhoun County, 1.32 mi NNW of Maxwellborn
Measured
40 kt (46 mph) estimated gust
Property damage
$500
Reported by
Emergency Manager
Coordinates
33.887, -85.731

Trees were downed across Possum Trot Rd and Cove Rd north of Jacksonville.

Thunderstorm Wind, Calhoun

When
May 3, 4:18 PM CST to 4:25 PM CST
Where
Calhoun County, 1.49 mi SW of Hobson City
Measured
35 kt (40 mph) estimated gust
Property damage
$500
Reported by
Emergency Manager
Coordinates
33.612, -85.835

Trees were downed across Main St and E 3rd St in Oxford.

Thunderstorm Wind, Talladega

When
May 3, 4:31 PM CST to 4:33 PM CST
Where
Talladega County, 1.48 mi WSW of Gantt Jct
Measured
35 kt (40 mph) estimated gust
Property damage
$500
Reported by
Emergency Manager
Coordinates
33.140, -86.273

Trees were downed on Coaling Rd in Sylacauga.

Hail, Autauga

When
May 3, 4:44 PM CST to 4:45 PM CST
Where
Autauga County, 1.48 mi NE of Wadsworth
Measured
0.88 in hail
Reported by
Public
Coordinates
32.688, -86.456

Nickel-size hail reported near Marbury.

Thunderstorm Wind, Tallapoosa

When
May 3, 5:23 PM CST to 5:25 PM CST
Where
Tallapoosa County, 1.38 mi S of Jacksons Gap
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.860, -85.800

Multiple trees were downed on Davis Circle near West Lafayette St and Pear Tree Ln.

Tornado, Lee

When
May 3, 6:21 PM CST to 6:26 PM CST
Where
Lee County, 2.13 mi ESE of Chewacla to 0.34 mi ENE of Salem
Rating
EF0
Path length
3.76 mi
Path width
175 yd
Reported by
NWS Storm Survey
Coordinates
32.604, -85.289

A weak EF0 tornado embedded in a line of severe thunderstorms|occurred in the Salem area on the evening of May 3. The tornado|began over a wooded area east of Lee Road 151, northeast of the|National Center for Asphalt Technology (NCAT) Test Track. The |1start point was estimated using radar data as the area was |inaccessible by roads. Moving slightly south of due east, the tornado |passed just north of Lee Road 2119, where a few small trees or |limbs were snapped on Lee Road 187. By this point a Tornado |Debris Signature (TDS) was evident on radar. On Lee Road 749, a |few small pine trees had the tops snapped or limbs snapped off. |Little damage was noted across Highway 280 near Dudley Lumber, |but more significant tree damage was noted on property just |northwest of Wacoochee Elementary School. Numerous trees were |uprooted and limbs were snapped across the property, in line with |the TDS on radar. One tree limb fell on part of a home, causing |very little damage. Tree damage continued to just northeast of a |large pond, where the track ended. NWS Birmingham would like |to thank Lee County EMA for conducting this survey.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Thunderstorm Wind, Jefferson2025-05-0357MaleUnder TreeIndirect

What these are

Lightning
A lightning strike that killed, injured or caused damage.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2025Every state in 2025This day in weather historyThe tornado archive for Alabama, 2025Warnings in Alabama, May 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1240503, 1240510, 1241031, 1241036, 1241049, 1241050, 1241703, 1241705, 1241713, 1241723, 1241716, 1241265, 1241726, 1241512, 1241725, 1241720, 1241753, 1241506, 1241509, 1241751, 1241508, 1241515, 1241507, 1241441, 1241757, 1241442, 1241756, 1241513, 1241758, 1241747, 1241517, 1241095, 1241760, 1242442, 1242439, 1242445, 1242441, 1242469, 1242471, 1241079.